Alert archive / Pennsylvania / Wind Advisories in 2017
Wind Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at May 2, 2017, 4:37 AM EDT for 9 counties in West Virginia; 14 counties in Pennsylvania; 11 counties in Ohio. It took effect at May 2, 2017, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2017, 4:37 AM EDT (08:37 UTC)
- In effect from
- May 2, 2017, 12:00 PM EDT
- Expired
- May 2, 2017, 6:23 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
640 WWUS71 KPBZ 020837 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 437 AM EDT Tue May 2 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-021645- /O.NEW.KPBZ.WI.Y.0006.170502T1600Z-170502T2300Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 437 AM EDT Tue May 2 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory...which is in effect from noon today to 7 PM EDT this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 34
2 follow-up statements
952 WWUS71 KPBZ 021638 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1238 PM EDT Tue May 2 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-022300- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-170502T2300Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1238 PM EDT Tue May 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
565 WWUS71 KPBZ 022223 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 623 PM EDT Tue May 2 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-022330- /O.CAN.KPBZ.WI.Y.0006.000000T0000Z-170502T2300Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 623 PM EDT Tue May 2 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Winds have decreased to below advisory criteria. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at May 2, 1:37 AM EDT, 3 hours earlier.
Area forecast discussion, May 2, 1:37 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Pittsburgh PA 137 AM EDT Tue May 2 2017 .SYNOPSIS... Cool temperatures and rain chances will continue through the rest of the week. && .NEAR TERM /THROUGH TODAY/... Update for the rest of the night included minor changes to temperatures, dewpoints, and sky cover based on the latest observations and trends. Shower chances will increase toward daybreak with the passage of a shortwave and timing has been slowed only slightly. Otherwise mixing will continue as cold air advects over the region. Upper trough will pivot overhead today. A tightening of the temperature gradient at 850hpa suggests that there could be a wide spread in temperature values from I-80 to south of I-68, with any sunshine likely to strengthen the spread over the southern half of the forecast area. Closer to the low pressure center, shower chances will continue, with the highest PoPs situated north of PIT. The only notable weather concern for today will be the wind gusts, as steepening lapse rates, especially where the best heating occurs may tap into a strengthening low level jet that will be passing overhead. Wind gusts may get very close to advisory levels, and may prompt headlines after further inspection. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... Troughing pattern remains in place through Wednesday before brief shortwave ridging returns dry conditions to the entire region Wednesday afternoon. Another system is progged to approach on Thursday, with widespread rain likely. Therefore, categorical PoPs are still appropriate. Temperatures will be below normal through the period. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Upper troughing will persist through this period, with more showery precipitation through the weekend. Drier conditions may arrive for Monday. Temperatures will remain below normal overall. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Mid clouds and gusty winds will continue through the night. Ceilings will eventually drop to or close to MVFR near sunrise on Tuesday with the approach of an upper trough. Shower chances should also increase with the trough, so included a VCSH mention. Stratocu ceilings should improve to VFR during the day S of I 80, though increasing pressure gradient should result in gusty W-WSW winds around 30 kts. .Outlook... Restrictions are likely with low pressure Thu thru the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 2, 3:51 AM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 351 AM EDT Tue May 2 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-030800- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 351 AM EDT Tue May 2 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Wind gusts to 40mph are possible across the area today. If conditions become more favorable for stronger gusts, an advisory may be needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 34
Nearby
Wind Advisories in Pennsylvania, 2017Wind Advisories in Ohio, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.